Your doctor should be more supportive.There are no doctors on this forum but a nurse who could advise you perhaps--please wait for nursegirl to come back online.
yea we went in and talked to the doc last week that i wanted to get off the meds id rather go talk to a psych the pills are making me feel horid. and all the doc was concerned about was putting me on a different pill and upping my xanax dose and wanting me to take it more often .me pissed us off so bad cause he wouldnt even listen.
i went outside with my daughter for a bit and blew bubbles till it got to hot so that helped me feel somewhat better. but now being back inside its only a matter of time before the feelings come back again.
gave in took a .5 mg xanax feeling somwhat better. thinking maybe i should have gotten off the zoloft first then the xanax instead of the other way
Your doctor, upon hearing that after two weeks on sertraline, you were not doing well, actually did the corret thing by wanting to try you on something else. Sertraline reaches therapeutic levels quite quickly in the world of ADs.......usually after a week, some changes in mood are noticed. After one week, you cut the dose in half, (altering the dose of ANY psychotropic med on your own should NEVER be attempted) but you continued to feel lousy. (Part of which could possibly be blamed on a too fast taper. Cutting a dose in 1/2 is never recommended and can often cause even worse rebound problems, which it sounds like is happening to you.) Your doc wanted to up the sertraline dose and put you back on Xanax. While that regime MAY have worked for some people, your doctor is obligated to listen to what YOU'RE comfortable with and prescribe accordingly.
I would advise you to find a doctor who is well versed in the withdrawal of psych meds and get off the sertraline correctly and begin again. You can discuss using the Xanax on a strictly PRN basis until the new AD has reached therapeutic levels, then leave it alone.You will not become dependant nor reach tolerance levels with the Xanax if used PRN for the shortest time possible. (Once or twice a WEEK for <4 months) Almost all ADs have an off-label use for anxiety and/or panic disorders as well, so once they kick in, you should be well covered.
One of the most important "virtues" those of us with depression must learn is patience. These drugs take time to work. They all have some side effects we just have to push through until we adjust. Staying in contact with our doctors during this phase is very important. It's well documented that most people give up on antidepressants within the first two weeks.
If you can get into therapy with medication as an adjunct, that usually works the best for many of us.
You can find doctors who work with psych meds by calling your local hospitals MD Referral service.
You'll be fine when you get on the right meds and hopefully into therapy.
You might want to have your doctor run some blood panels to check your thyroid and hormone levels. Those can often cause the same symptoms as depression. You may be getting treated for the wrong disorder! It's worth finding out.
I wish you the best. Write if you need to talk.
It's OK that you took the Xanax, Dorothy! Don't beat yourself up. If it made you feel better, then just go with that feeling!
So much of this stuff is trial and error anyway. You "tried" the Xanax. It WASN'T an "error."
It's fine to take both of the meds at the same time. But please see a doctor, OK?
yea im looking for a new doc. i dont wanna take any of the pills honestly. id rather go in and talk to someone about my problem. i cut the 25 mg dose in half cause thats the info i found on safest way to taper off it. iwas feeling better since i took the xanax except for headach till my husband calls screaming at me for takeing a xanax after i havent taken o ne in a week now. i really feel i should have gotten the zoloft out of my system before doing the xanax not the other way around
"i really feel i should have gotten the zoloft out of my system before doing the xanax not the other way around "
This may be how you feel, but it is not necessarily the correct way of thinking. Like greenlydia so eloquently explained, an axiolytic, such as Xanax, is commonly used concurrently with an antidepressant. Typically, the anti-anxiety med is only needed for a short time until the AD starts working to reduce your anxiety. They are also used to help minimize any symptoms you may have while tapering OFF an antidepressant. They are good meds, and like lydia told you, if you are only taking it here and there, dependency will not be a concern for you, so stop being so hard on yourself, if you need it, you need it!
I'm glad you are trying to find a new doctor, hopefully a psych. They are the best doctors to help manage medications. I understand you don't want to take meds to feel better, but sometimes it is necessary. If you had high blood pressure and needed a pill to help control it, you would probably not think twice. This should be no different. Therapy is a must too, along with medications. Actually, the two together will dramatically increase your success rate in managing your anxiety and depression. When you get a new doctor, go in with an open mind. Of course it is important to share your opinions and goals with the doctor, but don't dictate what you will or won't do...listen to his or her recommendations, and be open to trying them. If you decide to try another antidepressant, keep in mind that it involves an adjustment process and takes time...re-read lydia's post about that..she explains it very well. Unfortunately, sometimes we have to feel a little bit worse before we can feel better. I can tell you from personal experience that it is well worth it! How long were you on the Zoloft anyway? I assumed that you were only taking it for 2 weeks after reading your post, but I realized that you may have been talking about a taper.
Hang in there...you take the Xanax when you need it...no guilt. That's what it is for, and as you found out, it DID make you feel a lot better! It's OK to need some help, even if it is in the form of a pill!
Let us know how it's going!
no iv only been on this is total since the 21st . 25 mg a day till the 4th (15 days) then started tapering off them. been on 12.5 mg since the 5th. decided didnt wanna take it cause it made me seriously sick and nervous and to actually start regualarly haveing the attacks. . doc didnt understand. hes a bit pill pushy to me didnt even wanna hear about it. i was put on this cause i was haveing a attack and went into a new doc first apt with him ever and he automatically gives me meds. i h avent had a attack in 5 years suddenly i was haveing stress at work and had 1 and was put on zoloft and xanax and have felt like crap since. had to take 2 weeks off work even because this made me so physically sick .
hmm so acording to the taper chart i just made. starting from day 1 till now including todays 12.5 mg dose i have aproximatley 25 mg of zoloft running through my systen rite now. goingby the half life charting
so i have 2 choices i can go down to the 6mg a day and take alittle longer or if i stop today it will take till the 20th to be 100% out of my system and till the 16th to be at below the 1 mg mark . so iffy i did have some withdrawl symptoms yesterday and very very minor ones today so im considering acouple more days on 12.5 then halving it and taeking the extra week to do it
Understanding a medication's half life is kind of difficult. It's not nearly as important to worry about when exactly your system is "free" of Zoloft as it is to focus on trying to get on with daily life. Staying busy and distracted will keep you from over focusing on the Zoloft. Another reason it is not important to worry about when the Zoloft is out of your system is because it's not like at that moment, you'll feel 100% back to your pre-Zoloft self. It takes some time for your body to readjust to the medication NOT being in your system.
From what I understand, you were only on the Zoloft a very short time, therefore you really have little to worry about as far as readjusting. You were not even on it long enough for it to really start working like it should.
PLEASE make sure you are doing the taper under a doctor's guidance. It's never something we should handle ourselves. My guess is, most of the negative symptoms you felt after starting the Zoloft were more related to an anxiety reaction due to you being worried about taking it. That happens a lot. Keep yourself busy and try not to think about it so much, that includes making taper charts (and pie graphs and diagrams...lol). The last comment was to hopefully get you to chuckle a bit. Laughter is a good thing!
yes it sure did. and that is me in a nutshell i worry and worry about everything. and no i was on it for a very short time before haveing issues and wanting off. i just wanted ot get off it correctly so as not to over stress myself ( haha mother of 3 no stress there lol ) or over work my body since its not used to any type of meds much less somehting that strong that made me feel this way .. to be safe i think i might go down to 6 mg for atleast acouple days before just stopping all together. (worrywart talking again lol) and unfortunately no i dont have doc support rite now as my new doc turned into the type of doc i dont like that dont wanna listen just wants to pass out pills. but yea i am looking for a psych to start seeing but i dont know when that will begin. got one gonna call tommorow and will see how that goes